MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 16.0 diopter lens was implanted in the patient's right eye (od) on (b)(6) 2017.Post-operatively, the patient complained that she was promised to be able to read without glasses, however, the patient is having to use 1.25 reading glasses.Post-operatively at a follow up visit on (b)(6) 2017, the patient's visual acuity in the right eye was 20/20-2 with an intraocular pressure of 19.At a follow up visit on (b)(6) 2018, the patient was diagnosed with mild epithelial basement membrane dystrophy (ebmd) and prescribed muro 128, 5% eye drops (1 drop in each eye four times per day).Also, the patient's visual acuity in the right eye was 20/20, the auto refraction was 0.50 x 0.50 x 80, and the manifest refraction was 0.25 sphere with visual acuity 20/20.The patient's near vision test results were j3.At a follow up visit on (b)(6) 2018, the patient's visual acuity in the right eye was 20/25 and the manifest refraction was -0.50 sphere, add 1.50 with visual acuity 20/20.Also, the patient was told it was okay to use over the counter glasses +1.00.At a follow up visit on (b)(6) 2018, the patient's visual acuity in the right eye was -0.50 sphere with visual acuity of 20/20-1 and an intraocular pressure of 16.No additional information was provided.The patient had bilateral lens implants.This report will capture the lens implanted in the patient's right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8172219
Report Number9614546-2018-01177
Device Sequence Number1437568
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)220907
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Date Report Sent to FDA01/01/2005